Jump to content

Kestrel777: Want Off Of this Drug


Kestrel777

Recommended Posts

I started taking 2.5 mg escitalopram on 3/12/17. On 3/15 I reduced this to 1.25mg due to extreme fatigue and crazy dreams. On 3/19 I just discontinued these meds. The tiredness is horrible. Today 3/22 I decided that 1.25 is what I need to be on for a time. I have been sick for over a year since an estrangement from my one adult child with an antibiotic resistant bacteria. I developed IBS recently. I have PTSD from several life threatening events years ago and major recent financial problems. My resting pulse is usually 61 beats per min. Tonite it is 51. I feel OK though.

I want to know how to discontinue this drug without feeling like I can barely walk. I am 69. I took Lexapro 14 years ago for 6 yes and it took 2 years to taper off. This time my reactions are bad. I want to deal with my emotional problems without drugs. I believe I can do this. Sorry if I posted in wrong place. This is tough doing it from a phone.

Tapering off of Lexapro after starting at 2.5mg 3/12/17, having bad side effects (nightmares, extreme fatigue, can't work). On 1.25mg today, 3/23/17 and hoping to quit soon. 

 

Other medications: Tylenol Arthritis 8 hour 2 X's a day maximum, Probiotic supplement, 1200 mg liquid filled calcium, 5,000 mcg D3, flax seed oil, B Complex sublingual. 

 

CPTSD, anxiety. 

 

I consider myself a Survivor and a pretty durable person.

Link to comment
  • Moderator Emeritus

Hi Kestrel, welcome to SA. As you have only been taking the drug for 10 days you should be ok to stop it. You reduced to 1.25 for a few days which was good, and now you should be ok to stop. You might feel unwell for a while, because obviously it affected you badly and it will take some time for your nervous system to settle down.  It will get better with care and rest, with some gentle exercise. I am sorry that you are going through some major issues that are affecting you badly, and hope you can find some support. Losing a loved one is a big deal, and you are grieving. It doesn't have to be a death for us to grieve, grief can be overwhelming for many reasons but it is a natural process that we all have to work through at times in our lives.  Can you get access to a therapist who can help you with your PTSD and grief?  Also do you have anywhere you can go for financial advice? We have citizens advice in the UK and the national debtline, they help people make affordable plans and if necessary approach creditors to take off the pressure. Maybe there is something similar where you are? Also we have Age concern specifically to help seniors, perhaps you have something similar?  The relief that is felt when financial problems have been addressed is huge and can be an enormous burden lifted.  

 

You can find things that have helped others without drugs here.....

 

http://survivingantidepressants.org/index.php?/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/

 

You may benefit from taking fish oil and magnesium while you are waiting for the effects of the drug to wear off.

 

http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/?view=findpost&p=100596&hl=magnesium

 

http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

 

 

It would help us if you could put your drug history in your signature, just your recent doses and include any other medications you might be taking. 

 

You can find instructions here on how to do that on your phone 

 

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/?p=116334

 

This will pass, it is temporary, take good care of yourself and if you have any questions, just ask.  :)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Thanks Platinum Star,

Your advice is very welcome. I can't afford a therapist but I agree that I do need to talk. I am finding that certain forums, like this one, are what I need now. I got financial help through a debt relief company and it will take time.  If I can mention the name (Out of the Storm) I found a forum to help me with my CPTSD. It feels like a good safe place. Another for rejected parents has been of immense help over the past year for me. I am married but my husband is a truck driver and is only home 4 or 5 days a month. I do okay though and we talk a lot on the phone. I have pets which keep me good company. It seems like there are many options in the UK which I wish we had here in the U.S. 

 

I have other drug questions: My respiratory therapist wanted me to take the Lexapro with Mucinex and Sudafed (pseudoephedrine) and an albuterol inhaler. I looked up drug reactions and was concerned. Quite a cocktail of stuff in my system which is very sensitive. He asked me when I felt short of breath and I said only when I discuss finances with my husband over the phone! He then gave me the inhaler. A large list on the wall of inhalers is what he prescribes freely. He is a specialist, not an herbalist as he reminded me. I thanked him.  I am a stubborn person and want to find more natural ways to get through my life.

 

QUESTION:If I do stop the Lexapro today, can I take a Sudafed (pseudoephedrine) or the newer version which is weaker in strength? I am trying Eucalyptus oil in hot water and it works well but I think I need something stronger. I am hesitant about mixing meds.  

 

Thank you for being there last night. This seems like a good place. I shall check out the links you gave me.

 

Kestrel

Tapering off of Lexapro after starting at 2.5mg 3/12/17, having bad side effects (nightmares, extreme fatigue, can't work). On 1.25mg today, 3/23/17 and hoping to quit soon. 

 

Other medications: Tylenol Arthritis 8 hour 2 X's a day maximum, Probiotic supplement, 1200 mg liquid filled calcium, 5,000 mcg D3, flax seed oil, B Complex sublingual. 

 

CPTSD, anxiety. 

 

I consider myself a Survivor and a pretty durable person.

Link to comment
  • Moderator Emeritus

Hi Kestral, sorry it has taken so long to reply, busy couple of days. 

 

I am so pleased that you have support with the forums, the right ones can be life savers, and the financial help too will make a difference. 

You sound like a very positive person and will get through this.  Was it the resiratory  therapist who prescribed lexapro?  You will recover but the longer you take lexapro the harder it is to taper. It has been making you feel unwell and will take time to get stable but hopefully will not take long.  

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy